Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Mathematica Slovaca

Editor-in-Chief: Pulmannová, Sylvia

6 Issues per year


IMPACT FACTOR 2016: 0.346
5-year IMPACT FACTOR: 0.412

CiteScore 2016: 0.42

SCImago Journal Rank (SJR) 2016: 0.489
Source Normalized Impact per Paper (SNIP) 2016: 0.745

Mathematical Citation Quotient (MCQ) 2016: 0.24

Online
ISSN
1337-2211
See all formats and pricing
More options …
Volume 65, Issue 2 (Apr 2015)

Issues

Complexities of Relational Structures

David Hartman
  • Computer Science Institute of Charles University Charles University Malostranské nám. 25 CZ–118 00 Praha 1 CZECH REPUBLIC
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Jan Hubička
  • Computer Science Institute of Charles University Charles University Malostranské nám. 25 CZ-118 00 Praha 1 CZECH REPUBLIC
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Jaroslav Nešetřil
  • Computer Science Institute of Charles University Charles University Malostranské nám. 25 CZ-118 00 Praha 1 CZECH REPUBLIC
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2015-05-22 | DOI: https://doi.org/10.1515/ms-2015-0019

Abstract

The relational complexity, introduced by G. Cherlin, G. Martin, and D. Saracino, is a measure of ultrahomogeneity of a relational structure. It provides an information on minimal arity of additional invariant relations needed to turn given structure into an ultrahomogeneous one. The original motivation was group theory. This work focuses more on structures and provides an alternative approach. Our study is motivated by related concept of lift complexity studied by Hubička and Nešetřil.

Keywords: relational complexity; lifting complexity

References

  • [1] CAMERON, P. J.: The age of a relational structure. In: Directions in Infinite Graph Theory and Combinatorics (R. Diestel, ed.). Topic in Discrete Math. 3, North-Holland, Amsterdam, 1992, pp. 49-67.Google Scholar

  • [2] CAMERON, P. J.-NEŠETŘIL, J.: Homomorphism-homogeneous relational structures, Combin. Probab. Comput. 15 (2006), 91-103.Google Scholar

  • [3] CHERLIN, G.: The classification of countable homogeneous directed graphs and countable homogeneous n-tournaments, Mem. Amer. Math. Soc. 612 (1998), 1-161.Google Scholar

  • [4] CHERLIN, G.: Sporadic homogeneous structures. In: The Gelfand Mathematical Seminars (1994-1999), Birkhäuser Boston, 2000, 15-48.Google Scholar

  • [5] CHERLIN, G.: Two problems on homogeneous structures, revisited. In: Model Theoretic Methods in Finite Combinatorics (M. Grohe, J. A. Makowsky, eds.). Contemp. Math. 558, Amer. Math. Soc., Providence, RI, 2011, pp. 319-415.Google Scholar

  • [6] CHERLIN, G.-MARTIN, G.-SARACINO, D.: Arities of permutation groups: Wreath products and k-sets, J. Combin. Theory Ser. A 74 (1996), 249-286.Google Scholar

  • [7] CHERLIN, G. L.-SHELAH, S.-SHI, N.: Universal graphs with forbidden subgraphs and algebraic closure, Adv. in Appl. Math. 22 (1999), 454-491.Google Scholar

  • [8] COVINGTON, J.: Homogenizable relational structures, Illinois J. Math. 34 (1990), 731-743.Google Scholar

  • [9] FRÄISSÉ , R.: Sur certains relations qui généralisent l’ordre des nombres rationnels, C. R. Acad. Sci. Paris 237 (1953), 540-542.Google Scholar

  • [10] GARDINER, A.: Homogeneous graphs, J. Combin. Theory Ser. B 20 (1976), 94-102.Google Scholar

  • [11] HODGES, W.: Model Theory, Cambridge University Press, Cambridge, 1993.Google Scholar

  • [12] HUBIČKA, J.-NEŠETŘIL, J.: Universal structures with forbidden homomorphisms. In: Logic Without Borders: Essays on Set Theory, Model Theory, Philosophical Logic and Philosophy of Mathematics (A. Hirvonen, J. Kontinen, R. Kossak, A. Villaveces, eds.). Ontos Math. Logic Ser., De Gruyter, Berlin, 2015, pp. 241-264.Google Scholar

  • [13] HUBIČKA, J.-NEŠETŘIL, J.: Homomorphism and embedding universal structures for restricted classes, J. Mult.-Valued Logic Soft Comput. (To appear).Google Scholar

  • [14] JENKINSON, T.-SEIDEL, D.-TRUSS, J. K.: Countable homogeneous multipartite graphs, European J. Combin. 33 (2012), 82-109.Web of ScienceCrossrefGoogle Scholar

  • [15] KECHRIS, A. S.-PESTOV, V. G.-TODORČEVIČ, S.: Fräıssé limits, Ramsey theory, and topological dynamics of automorphism groups, Geom. Funct. Anal. 15 (2005), 106-189.CrossrefGoogle Scholar

  • [16] KNIGHT, J.-LACHLAN, A. Shrinking, stretching, and codes for homogeneous structures. In: Classification Theory (J. Baldwin, ed.). Lecture Notes in Math. 1292, Sringer, New York, 1985.Google Scholar

  • [17] LACHLAN, A. H.-WOODROW, A. H.: Countable ultra-homogeneous graphs, Trans. Amer. Math. Soc. 262 (1992), 51-94.Google Scholar

  • [18] NEŠETŘIL, J.-TARDIF, C.: Duality theorems for finite structures (Characterising gaps and good characterisations), J. Combin. Theory Ser. B 80 (2000), 80-97.Google Scholar

  • [19] MATOUŠEK, J-NEŠETŘIL, J.: Invitation to Discrete Mathematics, Oxford University Press, Oxford, 1998. 20] NEŠETŘIL, J.: For graphs there are only four types of hereditary Ramsey classes, J.Combin. Theory Ser. B 46 (1989), 127-132.Google Scholar

  • [21] NEŠETŘIL, J.: Ramsey classes and homogeneous structures, Combin. Probab. Comput. 14 (2005), 171-189.Google Scholar

  • [22] ROSE, S. E.: Classification of Countable Homogeneous 2-Graphs. PhD Thesis, University of Leeds, 2011. Google Scholar

About the article

Received: 2013-05-30

Accepted: 2013-06-06

Published Online: 2015-05-22

Published in Print: 2015-04-01


Citation Information: Mathematica Slovaca, ISSN (Online) 1337-2211, ISSN (Print) 0139-9918, DOI: https://doi.org/10.1515/ms-2015-0019.

Export Citation

© Mathematical Institute Slovak Academy of Sciences. Copyright Clearance Center

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Ove Ahlman
Archive for Mathematical Logic, 2016, Volume 55, Number 7-8, Page 977

Comments (0)

Please log in or register to comment.
Log in